Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 24, 2015, 12:47 PM MST for Pima County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2015, 12:47 PM MST (19:47 UTC)
- Expired
- Jun 24, 2015, 1:15 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3933 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WUUS55 KTWC 241947 SVRTWC AZC019-242015- /O.NEW.KTWC.SV.W.0004.150624T1947Z-150624T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1247 PM MST WED JUN 24 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 115 PM MST * AT 1247 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MT. LEMMON. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... SEVEN FALLS...MOUNT LEMMON/SUMMERHAVEN...SABINO CANYON AND CATALINA FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3250 11079 3249 11061 3232 11063 3233 11086 TIME...MOT...LOC 1947Z 043DEG 3KT 3238 11073 $$ GL
2 follow-up statements
035 WWUS55 KTWC 242001 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 101 PM MST WED JUN 24 2015 AZC019-242015- /O.CON.KTWC.SV.W.0004.000000T0000Z-150624T2015Z/ PIMA AZ- 101 PM MST WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 100 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT LEMMON. THIS STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... SEVEN FALLS...MOUNT LEMMON/SUMMERHAVEN...SABINO CANYON AND CATALINA FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3250 11079 3249 11061 3232 11063 3233 11086 TIME...MOT...LOC 2000Z 043DEG 3KT 3237 11074 $$ GL
298
WWUS55 KTWC 242014
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
114 PM MST WED JUN 24 2015
AZC019-242024-
/O.EXP.KTWC.SV.W.0004.000000T0000Z-150624T2015Z/
PIMA AZ-
114 PM MST WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY WILL
EXPIRE AT 115 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3250 11079 3249 11061 3232 11063 3233 11086
TIME...MOT...LOC 2005Z 043DEG 3KT 3237 11074
$$
GLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:46 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jun 24, 8:46 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 846 AM MST WED JUN 24 2015 .SYNOPSIS...AS THE MOISTURE CONTINUES TO INCREASE...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL GREATLY INCREASE TODAY. SOME STORMS TODAY WILL GENERATE STRONG WINDS WITH AREAS OF BLOWING DUST POSSIBLE. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE INTO NEXT WEEK...WITH THE WEEKEND SHAPING UP FOR A BUSY THUNDERSTORM PERIOD. AS THIS HAPPENS...DAYTIME TEMPERATURES WILL MODERATE CLOSER TO SEASONAL NORMALS. && .DISCUSSION...LATEST IR/WV IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS MUCH OF SOUTHEAST ARIZONA WITH SOME LEFTOVER DEBRIS CLOUDINESS MAINLY ACROSS THE TOHONO OODHAM NATION. THE INVERTED TROUGH THAT WE'VE BEEN WATCHING OVER THE PAST FEW DAYS IS NOW LOCATED OVER CHIHUAHUA WITH NORTHEAST STEERING FLOW BETWEEN THIS FEATURE AND THE HIGH PRESSURE RIDGING ACROSS NORTHERN ARIZONA INTO THE FOUR CORNERS REGION. 12Z KTWC SOUDNING WAS STILL FAIRLY DRY WITH PWAT VALUES UNDER 1 INCH. HOWEVER...LATEST SURFACE OBSERVATIONS AND MODEL DATA ARE ALL DEPICTING CONSIDERABLE MOISTENING OVER THE PAST COUPLE OF HOURS. THE TUCSON AREA REMAINS ON THE EDGE OF THE MOISTURE BUT WE ARE SEEING LOWER LEVELS MOISTEN IN THE TUCSON METRO WITH SURFACE DEWPOINTS IN THE 40S AND THE 50S WITH 50S TO EVEN SOME LOWER 60S ACROSS GRAHAM/GREENLEE/COCHISE COUNTIES. IN TERMS OF CONVECTIVE DEVELOPMENT TODAY...WE EXPECT A FAIRLY EARLY START ALONG A LOWER LEVEL CONVERGENCE ZONE...INITIALLY ACROSS CENTRAL PORTIONS OF THE AREA FROM EASTERN PIMA COUNTY INCLUDING THE TUCSON METRO AREA AND ADJACENT CATALINA/RINCON MOUNTAINS SOUTHWARD INTO THE SANTA RITA MOUNTAINS AND SANTA CRUZ COUNTY. WITH THE STRONG INVERTED-V PROFILES THE MAIN THREAT WILL BE STRONG GUSTY WINDS AND BLOWING DUST PUSHING MAINLY TO THE WEST. RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN ONE HALF OF AN INCH IN VALLEYS WITH THE MAJORITY OF VALLEY LOCATIONS FROM TUCSON WESTWARD SEEING PRIMARILY WIND IMPACTS. SOME HIGHER RAINFALL AMOUNTS ARE POSSIBLE IN THE MOUNTAINS. MEANWHILE...WE ALSO EXPECT DEVELOPMENT ACROSS THE WHITE MOUNTAINS THIS AFTERNOON WHICH WILL PUSH TO THE SOUTHWEST AND LIKELY RESULT IN GUSTY OUTFLOW WINDS MAINLY ACROSS PINAL COUNTY INTO THIS EVENING. LATEST FORECAST HAS THIS SCENARIO COVERED WELL SO NO UPDATES THIS MORNING. && .AVIATION...VALID THROUGH 25/18Z. MOSTLY CLEAR THIS MORNING WITH DEBRIS CLOUDS CLEARING. HOWEVER...SCT-BKN CLOUDS ABOVE 7-9KFT AGL WILL INCREASE STARTING AFTER 24/18Z WITH SCT TSRA COVERAGE EXPECTED THIS AFTERNOON AND EVENING...AFFECTING MUCH OF SE AZ AFTER 24/19Z. STRONG GUSTY OUTFLOW WINDS OF 40-50 KTS WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS ALONG WITH RELATIVELY BRIEF MVFR CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MONSOONAL MOISTURE WILL BE DIRECTED INTO SOUTHEAST ARIZONA FOR THE NEXT SEVERAL DAYS WITH THUNDERSTORM ACTIVITY CONTINUING TO RAMP UP THROUGH THE WEEKEND. COVERAGE OF STORMS WILL SPREAD WESTWARD EACH AFTERNOON THROUGH REST OF THE WEEK. INITIAL THREAT FROM THUNDERSTORMS WILL BE STRONG GUSTY OUTFLOWS AND DRY LIGHTNING THROUGH WEDNESDAY UNTIL MOISTURE BECOMES MORE ENTRENCHED. WIND GUSTS OF 35-45 MPH WILL BE FAIRLY COMMON WITH THE POTENTIAL FOR THE STRONGEST AFTERNOON AND EARLY EVENING STORMS TO PRODUCE WINDS IN EXCESS OF 50 MPH. EASTERLY WINDS CURRENTLY OVER MUCH OF ZONE 152 WILL CONTINUE THROUGH TODAY AND THURSDAY. WINDS WILL SWING BACK AROUND TO A NORTHWESTERLY DIRECTION ON FRIDAY. SATURDAY THROUGH MONDAY...WINDS WILL BE EASTERLY/SOUTHEASTERLY DURING THE AFTERNOON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON GL
In the hours before
Special weather statement, Jun 24, 12:38 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1238 PM MST WED JUN 24 2015 AZZ508-512-242015- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 1238 PM MST WED JUN 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 115 PM MST... AT 1237 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BISBEE-DOUGLAS AIRPORT...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN COCHISE COUNTY WEST OF DOUGLAS. LAT...LON 3149 10934 3165 10945 3189 10905 3161 10905 TIME...MOT...LOC 1937Z 021DEG 15KT 3141 10962 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:34 PM MST | Special Weather Statement | TWC | 41 min | |
| Jun 24, 12:38 PM MST | Special Weather Statement | TWC | Cochise | 37 min |
| Jun 24, 12:59 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jun 24, 1:01 PM MST | Special Weather Statement | TWC | Greenlee | 59 min |
| Jun 24, 2:10 PM MST | Special Weather Statement | TWC | 50 min | |
| Jun 24, 3:00 PM MST | Special Weather Statement | TWC | Cochise | 60 min |
| Jun 24, 3:27 PM MST | Severe Thunderstorm Warning | TWC | Graham | 33 min |
| Jun 24, 3:41 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.